Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

May 4, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at May 4, 2021, 10:46 PM EDT for Brevard County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 10:46 PM EDT (02:46 UTC)
Expired
May 4, 2021, 11:30 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS82 KMLB 050246
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
1046 PM EDT Tue May 4 2021

FLZ045-047-053-147-050330-
Southern Brevard County-Osceola-Northern Brevard County-Orange-
1046 PM EDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES...

At 1044 PM EDT, a strong thunderstorm was located near Lone Cabbage 
Fish Camp, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach, Cape Canaveral, Port Saint
John, Lone Cabbage Fish Camp, Titusville Airport, Sharpes, Merritt
Island, Canaveral Groves, Bellwood and Canaveral Acres.

LAT...LON 2824 8098 2841 8106 2859 8070 2834 8059
TIME...MOT...LOC 0244Z 248DEG 22KT 2836 8094 

$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 4:24 PM EDT, 6 hours 22 minutes earlier.

Area forecast discussion, May 4, 4:24 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
424 PM EDT Tue May 4 2021

.DISCUSSION...

Tonight-Wednesday...Another warm day is underway with temperatures
currently in the upper 80s to lower 90s across the region. We
will likely warm a few more degrees as temps near the mid 90s. A
quick look at radar and satellite reveals the sea breeze beginning
to push inland and is currently just to the west of the KMLB
radar. Still expecting convection to fire up this afternoon as a
result of local boundary interaction and peak diurnal heating. The
15Z KXMR sounding showed a weakening cap and increasing
instability. Recent hi-res guidance continues to hint at isolated
to scattered showers and thunderstorms developing across the
western counties by ~22Z and begin advancing east, eventually
moving offshore by 05/06Z. If any strong to potentially severe
storms develop, we could see some stronger winds as DCAPE over
1000 J/kg is in place. Convection will begin to wane through the
evening hours.

More of the same is expected on Wednesday. The mid to upper level
high overhead will nudge slightly south as a upper trough slides
towards the Atlantic coast. At the surface, a cold front to our
northwest will continue to slowly track our way. Expecting
activity to develop once again along the sea breeze during the
afternoon hours tomorrow. A few models are hinting at a piece of
H7 energy dipping south tomorrow which may result in an uptick of
convection. However, confidence is not too high in that solution
playing out.

Wednesday Night-Thursday night...Expect isolated to scattered
convection will linger into the early evening hours Wednesday night
from the Space Coast southward to the Treasure coast before moving
offshore and diminishing late in the evening. The environment is
still favorable for higher rain chances on Thursday in advance of
the front that will be pushing south into the area. Models are
depicting the higher moisture axis will remain over the northern
Florida peninsula on Thursday. Convection developing near the
frontal boundary will likely approach the northern CWA by late
Thursday morning. Westerly winds will increase on Thursday in
advance of the front. Expect sea-breeze boundary to activate in the
afternoon with slightly unstable air mass in place. CAPE values are
forecast to be near 1500 J/kg. With mid level dry air in place south
of the deeper moisture axis, gusty winds are expected with the
scattered to numerous convection that develops by the afternoon. By
sunset, convection will be near the coast. Dry conditions
are expected for overnight period Thursday night.

Friday-Monday...The end of the week looking to take a 180 degree
turn from the mid week pattern, with high pressure building in
behind the cold front Friday afternoon, scouring out the area for
Saturday. GFS/ECM now in much closer agreement than previous runs on
timing of the cold front departure, lingering the boundary across
south FL and the Treasure Coast early Friday with it pushing towards
the FL Straits by the afternoon. Have restricted PoPs to just St
Lucie and Martin counties and adjacent waters due to the slightly
faster progression of the boundary. North winds will quickly veer
onshore by Friday night as high pressure shifts from the MS Valley
to central Georgia. This weekend, the high will continue to drift
seaward, with onshore flow shifting southeasterly prior to daybreak
Sunday. Rain chances on Saturday will be non-existent, however
return Sunday with the southeasterly wind shift bringing Caribbean
moisture back across south FL, with 20% PoPs for the Treasure Coast.
By early next week, a return to a "pre-wet season" pattern will
commence as the ridge axis extends across the state and diurnally
driven showers and storms appear in the afternoon hours over the
interior. Another warming trend will arrive late this week, as temps
Friday in the low to mid 80s return to the 90s areawide Sunday and
beyond. Lows will follow the same trend, bottoming out in the upper
50s to lower 60s Sat morning, reaching the upper 60s/lower 70s by
next week.

&&

.AVIATION /18Z TAFs/...

VFR conditions currently prevailing across the region. Winds will
remain out of the south-southwest and gust around 20 knots this
afternoon. Isolated to scattered showers and thunderstorms are
expected to develop inland this afternoon and push towards the coast
through this evening. Added a mention of VCTS across all terminals
and TEMPOs for TSRA across the all terminals except for FPR/SUA.
Reduced visibilities, low ceilings and gusty winds are possible with
any stronger storm. Convection clears the area by 05/06Z. VFR
conditions expected overnight with a few passing low clouds.

&&

.MARINE...

The sea breeze is beginning it's inland push with gusty
southeasterly winds developing in it's wake. Showers and
thunderstorms will be possible late this afternoon and evening
along the coast and over the nearshore waters. Winds will begin to
weaken this evening with more of the same expected tomorrow.
Isolated to scattered showers and storms along the afternoon sea
breeze will continue into the evening hours Wednesday night from
south of the Space Coast to the Treasure Coast. Scattered to
numerous showers and lightning storms are expected Thursday ahead
of a cold front that will move south across the waters Thursday
night. Some of these storms will be strong, with locally higher
winds and seas. Winds shift to northwest Friday and northeast by
Friday evening and continue through Saturday as high pressure
builds into Florida. The high pressure ridge will move east into
the Atlantic Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  73  87 /  40  30  10  60
MCO  73  94  72  91 /  30  30  10  60
MLB  74  90  73  88 /  40  40  20  70
VRB  73  90  73  87 /  30  40  30  60
LEE  74  94  72  89 /  10  30  10  60
SFB  74  95  73  90 /  30  30  10  60
ORL  74  94  73  90 /  30  30  10  60
FPR  73  90  73  88 /  30  40  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...99/TC...Corrected for short term
LONG TERM....99/TC
AVIATION...99/TC
Hazardous weather outlook, May 4, 5:28 AM EDT, 17 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
528 AM EDT Tue May 4 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042130-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
528 AM EDT Tue May 4 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and a few lightning storms are expected once
again across east central Florida again today. Similar to Monday,
The greatest chance for storms will be west of Interstate 95
during the late afternoon through sunset, with storms moving NE
at 15 to 20 mph back across the coastal counties through late
evening.

Today's strongest storms will be capable of producing brief gusty
winds up to 45 mph, frequent cloud to ground lightning, small hail
and torrential downpours of around one inch. Move indoors to safety
at the first sign of threatening skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms may produce wind gusts to around 35 knots over
interior lakes as well as the Intracoastal and nearshore Atlantic
during the late afternoon and early evening, especially across
Volusia and northern Brevard Counties. Boaters should watch for
storms approaching from the southwest today, and seek safe harbor
in advance of storms.

.RIP CURRENT IMPACT...
A moderate risk of rip currents will be present at all east central
Florida beaches today. If entering the ocean, remember to swim only
within sight of a lifeguard, and never swim alone.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Isolated to scattered late afternoon and early evening showers
and storms are forecast again on Wednesday, followed by scattered
to numerous showers and lightning storms on Thursday ahead of a
cold front, which will cross the area Thursday night. Some of
these storms will likely be strong to severe, with strong to
possibly damaging wind gusts, hail, frequent cloud to ground
lightning strikes and torrential downpours. Drier weather will
take hold form late Friday through this weekend.

The rip current threat will be moderate again on Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

In the hours before

Special weather statement, May 4, 10:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
1046 PM EDT Tue May 4 2021

FLZ045-047-053-147-050330-
Southern Brevard County-Osceola-Northern Brevard County-Orange-
1046 PM EDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES...

At 1044 PM EDT, a strong thunderstorm was located near Lone Cabbage
Fish Camp, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach, Cape Canaveral, Port Saint
John, Lone Cabbage Fish Camp, Titusville Airport, Sharpes, Merritt
Island, Canaveral Groves, Bellwood and Canaveral Acres.

LAT...LON 2824 8098 2841 8106 2859 8070 2834 8059
TIME...MOT...LOC 0244Z 248DEG 22KT 2836 8094

TE

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:42 PM EDTSpecial Marine WarningMLB63 min
May 5, 6:34 PM EDTSpecial Weather StatementMLBSeminole56 min
May 5, 6:55 PM EDTSpecial Marine WarningMLB95 min
May 5, 7:23 PM EDTSpecial Weather StatementMLBSeminole52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.